Alert archive / Missouri / Snow Squall Warnings in 2026
Snow Squall Warning 3, NWS Kansas City, MO
NWS Kansas City, MO issued this snow squall warning at Jan 16, 2026, 5:15 PM CST for Cass County, Jackson County, Missouri; Johnson County, Miami County, Kansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2026, 5:15 PM CST (23:15 UTC)
- Expired
- Jan 16, 2026, 5:45 PM CST
- In force
- 30 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
Counties Johnson County, KS, Miami County, KS, Cass County, MO, Jackson County, MO
The radar
The Pleasant Hill radar (KEAX), 28 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- -168 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this snow squall warning went out at Jan 16, 12:50 PM CST, 4 hours 25 minutes earlier. Its key messages:
- Moderate to heavy snow showers and a few snow squalls are possible through early this evening. Any accumulations will be very minor, but reduced visibility could cause brief travel impacts.
- Bitter cold temperatures are forecast Saturday into Saturday night. High temperatures Saturday will reach the upper 10s to lower 20s with morning lows in the in the single digits. Wind chill values will range from around +5 to -10 degrees.
- Temperatures will moderate slowly back towards normal January values going through next week.
Area forecast discussion, Jan 16, 12:50 PM CST, 4 hours 25 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 1250 PM CST Fri Jan 16 2026 .KEY MESSAGES... - Moderate to heavy snow showers and a few snow squalls are possible through early this evening. Any accumulations will be very minor, but reduced visibility could cause brief travel impacts. - Bitter cold temperatures are forecast Saturday into Saturday night. High temperatures Saturday will reach the upper 10s to lower 20s with morning lows in the in the single digits. Wind chill values will range from around +5 to -10 degrees. - Temperatures will moderate slowly back towards normal January values going through next week. && .MESOSCALE... Issued at 1249 PM CST Fri Jan 16 2026 Radar and traffic camera observations show an intense snow squall moving through the Omaha metro area. This is developing on the leading edge of the incoming Arctic air mass. With the forecast snow squall parameter trending upward across the area, expecting this activity to grow in size and intensity. This band will arrive in NW MO in the next 1-2 hours, reaching the KC metro around as early as 3 PM potentially but most likely between 4 and 6 PM. Main impacts will be brief periods of near- whiteout conditions (around a half to a quarter mile or less in visibility) and very gusty winds up to 40 mph or higher. This will potentially cause travel issues during the evening rush hour. Have an SPS in effect through 7 PM for snow squall potential across the entire area and will issue Snow Squall Warning as needed for individual bands of snow. && .DISCUSSION... Issued at 1249 PM CST Fri Jan 16 2026 The main push of Arctic air will move into the region tonight bringing the snow showers and squall through early tonight. Gradient wind gusts of 30-35 mph are expected, with gust up to 40+ mph possible in heavier snow shower activity. As the best forecast exits the region tonight, any snow activity will diminish or taper to flurries. The core of the Arctic air mass will become centered over the area on Saturday, with temperatures at 850 mb falling to around negative 20C, which is around the 1st to 5th percentile. This will yield high temperatures about 10-15 degrees below normal, in the upper 10s to upper 20s from north to south. Low temperatures by Sunday morning will fall into the single digits with wind chill values of +5 to -15 degrees forecast during the morning hours, with the coldest temperatures in northern MO. The deep troughing over the central CONUS will shift to the east of the region on Sunday, and temperatures will begin to moderate slowly, as an mid-level baroclinic zone sets up over the area. However, it will not be a linear warming trend, as additional lobes of Arctic air brush against the forecast area. This will result in high temperatures near normal January values on Sunday, but falling back into the middle to upper 20s on Monday/MLK Jr. Day before rebounding again back to normal values for the middle of next week. As the overall synoptic pattern remains dry/anticyclonic, no precipitation chances are expected until Thursday into Friday. Then, another shortwave/clipper will descend into the region from Canada, bringing a small chance of rain, or a rain/snow mix. && .AVIATION /18Z TAFS THROUGH 18Z SATURDAY/... Issued at 1119 AM CST Fri Jan 16 2026 The main concern for the 18z TAF package will the potential for bands of heavy snow showers or even snow squalls with brief, but significant, vsby reductions, moving through the region between 18z and 02z. Have added TEMPO 4SM SNSH periods to all terminals to account for this activity, with the greatest concern between 22-24z at MCI and 23-01z at MKC. Amendments may be needed for lower vsby reductions as conditions warrant. Winds from the W-NW at 15-25 kts with gusts of 25-35 kts through early this evening before relaxing. Cloud bases should mainly between 4-6kft but brief lower reductions to MVFR cannot be ruled out. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...None. KS...None. && MESOSCALE...Snyder DISCUSSION...Snyder AVIATION...Snyder
Hazardous weather outlook, Jan 16, 10:17 AM CST, 6 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 1017 AM CST Fri Jan 16 2026 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-171630- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 1017 AM CST Fri Jan 16 2026 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Areas of heavy snow showers or more intense snow squalls will spread from northwest to southeast across the region, mainly between 2 PM and 8 PM. Heavy snow showers will reduce visibility to under one mile and will be accompanied by wind gusts of 30 to 40 mph. Refer to the Special Weather Statement for additional details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .KEY MESSAGES... - Gusty Winds and Scattered Snow Showers Today - Temperatures Below Normal This Weekend, Start of Next Week
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 2:28 PM CST | Snow Squall Warning | EAX | Grundy, Harrison, Mercer, Putnam, Sullivan | 62 min |
| Jan 16, 2:54 PM CST | Snow Squall Warning | EAX | Caldwell, Carroll, Daviess, DeKalb, Grundy, Harrison and 2 more | 66 min |
Nearby
Snow Squall Warnings in Missouri, 2026Snow Squall Warnings in Kansas, 2026Every snow squall warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.